Georgia, 2025Flash Flooding in Georgia, August 8, 2025
August 8, 2025 · NWS CHS · 7 events in 1 county or zone
A front nearby along with moderate instability and deep moisture led to an environment capable of producing heavy rainfall across Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A front nearby along with moderate instability and deep moisture led to an environment capable of producing heavy rainfall across Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 8, 2:37 PM EST, 21 minutes earlier.
Area forecast discussion, Aug 8, 2:37 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
337 PM EDT Fri Aug 8 2025
.SYNOPSIS...
A front will linger south of the area this weekend, while high
pressure remains centered well to the north.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Weak mid level low and associated trough axis will shift off the
East Coast through tonight. The surface will feature high pressure
ridging south into the region and subtle coastal troughing
offshore. There will continue to be an increase in the coverage
of showers and thunderstorms this afternoon into the evening,
especially along coastal areas and over southeast Georgia where
PWats are near or over 2 inches and SBCAPEs are 1500-2000 J/kg
per SPC mesoanalysis. Pockets of heavier rainfall are possible
within any showers that develop. Activity should largely subside
later this evening, but showers could occasionally brush the
coastal areas overnight. Areas further inland should be dry. Low
temperatures will average in the 70-75F range.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A surface wedge of high pressure extending along the ridge of the
Appalachians, will support a relatively unusual August cold air
damming (CAD) setup. As a result, temperatures will remain below
normal through the weekend, with highs in the low to mid 80s under
persistent cloud cover. Overnight lows will generally hold in the
low to mid 70s.
A stationary front draped across the northern Florida Peninsula will
provide a persistent focus for convection, enhanced by deep moisture
and Atlantic convergence. PWATs will remain elevated around 2.25
inches through Monday. Scattered to numerous showers and
thunderstorms are expected each afternoon and evening, with
development likely initiating along the inland-moving sea breeze.
While instability will be sufficient for thunderstorm development
(SBCAPE peaking around 1500-2000 J/kg), weak shear and limited storm
organization will prevent any severe threat. The primary concern
remains locally heavy rainfall, especially given slow storm motions
(5-10 kt). The highest rainfall totals are expected along the
coastal areas, where storms are likely to initiate and where greater
convective coverage, particularly offshore, could enhance
activity.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Upper-level ridging will gradually build overhead next week, leading
to erosion of the inland surface wedge. As the ridge strengthens,
temperatures will climb into the low to mid 90s by Thursday. This
will bring a return to a more typical summertime pattern featuring
hot, humid conditions and daily afternoon thunderstorms. Heat index
values could climb into the triple digits by midweek.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Radar early this afternoon showed an increase in shower activity
near the terminals. Based on this, included tempo groups for
flight restrictions at all three terminals. There could be
additional showers into the overnight, especially at KJZI, but
will address this potential with future TAF issuances as trends
become clearer.
Guidance points to another round of low clouds returning
overnight which could linger through much of the morning on
Saturday. Maintained MVFR for now, but there is a good chance
prevailing IFR could occur.
Extended Aviation Outlook: Brief flight restrictions will be
possible through the weekend and into early next week with afternoon
showers/thunderstorms.
&&
.MARINE...
Through Tonight: Northeast flow will generally prevail through
tonight in between high pressure inland and a subtle coastal trough
offshore. Speeds will average in the 10-15 knot range, although
could be briefly higher in any shower/thunderstorm that occurs. Seas
will be 2-3 feet.
Saturday through Wednesday: Surface high pressure to the north and
well offshore will maintain east to northeast winds around 10-15 kt.
Seas will range from 2 to 3 ft with no significant marine concerns
anticipated.
&&
.TIDES/COASTAL FLOODING...
Upcoming full moon (8/9) and lunar perigee (8/14), will contribute
to increasing astronomical tide values in the coming days. At
Charleston, the astronomical evening high tide will rise to just
over 6 ft MLLW starting with this evening's (Friday) high tide.
Based on latest tidal departures and guidance, the CHS Harbor
tide gauge is expected to reach minor coastal flood threshold
(7 ft MLLW) with the evening high tide occurring at 8:18 PM. A
Coastal Flood Advisory has been issued from 7-10 PM.
A greater potential for exceeding 7 ft MLLW exists this weekend
into early next week. Coastal Flood Advisories could be needed,
mainly for the Charleston and Colleton County coasts.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
SCZ049-050.
MARINE...None.
&&
NEAR TERM...ETM
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...BRS/ETM
MARINE...BRS/ETMHazardous weather outlook, Aug 8, 2:36 PM EST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
336 PM EDT Fri Aug 8 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091945-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
336 PM EDT Fri Aug 8 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Extreme Heat
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 8, 2:07 PM EST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
307 PM EDT Fri Aug 08 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Flood 2 W Savannah 32.05N 81.11W
08/08/2025 Chatham GA Emergency Mngr
Emergency Management reported flooding near the
intersection of 52nd Street and Montgomery Street,
between Montgomery Street and the railroad. Water was
reported to be 1 foot deep and the road has been
barricaded.
&&
Event Number CHS2500830
NEDLocal storm report, Aug 8, 2:57 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Charleston SC
357 PM EDT Fri Aug 08 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flood 1 SW Savannah 32.04N 81.09W
08/08/2025 Chatham GA Emergency Mngr
Emergency Manager reported over a dozen locations
flooding due to heavy rainfall. The reports were
concentrated along Victory, Bull, MLK, 63rd, and 37th
streets. Man hole covers were removed on Abercorn
between Victory and Derenne due to storm water.
&&
Event Number CHS2500831
NEDFlash Flood, Chatham
- When
- August 8, 2:58 PM EST to 3:28 PM EST
- Where
- Chatham County, 0.59 mi E of Liberty City to 0.62 mi E of Liberty City
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 32.030, -81.110
A Chatham County police scanner broadcast indicated a stalled car in floodwater near the intersection of Bull Street and Berkeley Place.
Flash Flood, Chatham
- When
- August 8, 3:11 PM EST to 3:31 PM EST
- Where
- Chatham County, 1.01 mi ENE of Liberty City to 0.91 mi ENE of Liberty City
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 32.038, -81.106
A county official reported a car stalled in floodwaters on Abercorn Street between 61st Street and 62nd Street.
Flash Flood, Chatham
- When
- August 8, 3:12 PM EST to 3:32 PM EST
- Where
- Chatham County, 0.83 mi NW of Savannah to 0.77 mi NW of Savannah
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 32.060, -81.088
A broadcast on a police scanner indicated several cars flooded at a school near the intersection of East Anderson Street and and Grove Street.
Flash Flood, Chatham
- When
- August 8, 3:24 PM EST to 3:54 PM EST
- Where
- Chatham County, 1.41 mi W of Thunderbolt to 1.42 mi SW of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.032, -81.094
Emergency management reported Paulsen Street closed between 60th Street and 63rd Street and a stalled vehicle in the area due to flooding.
Flash Flood, Chatham
- When
- August 8, 3:29 PM EST to 3:59 PM EST
- Where
- Chatham County, 1.11 mi WSW of Savannah to 1.05 mi WSW of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.045, -81.098
Emergency management reported Battey Street impassable due to flooding between 51st Street and 53rd Street.
Flash Flood, Chatham
- When
- August 8, 3:30 PM EST to 4:00 PM EST
- Where
- Chatham County, 0.96 mi W of Savannah State Colle to 1.49 mi NE of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.020, -81.086
Emergency management reported 22 flooded intersections across Savannah, GA. The flooding was concentrated along Battery Street, Abercorn Street, 63rd street, 37th street, and Bull Street. Anderson Street and Paulsen Street was also impassible due to flash flooding.
Flash Flood, Chatham
- When
- August 8, 3:38 PM EST to 4:08 PM EST
- Where
- Chatham County, 0.55 mi ESE of Liberty City to 1.19 mi WNW of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.028, -81.111
Emergency management reported Abercorn Street between East Derenne Avenue and 67th Street, the intersection of 58th Street and Reynolds Street, and the intersection of 35th Street and Drayton Street closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Maryland, August 8, 20251 death · 1 event
- Tornadoes and Damaging Winds in North Dakota, August 8, 2025EF1 · 30 events
- Tornado and Flood in Florida, August 8, 2025$50,000 · EF0 · 2 events
- Damaging Winds and Lightning Strike in Minnesota, August 8, 2025$20,000 · 55 kt wind · 16 events
- Heat in Texas, August 8 to 9, 202521 events
- Damaging Winds in South Dakota, August 8, 202561 kt wind · 15 events
- Excessive Heat and Heat in South Dakota, August 8, 202514 events
- Tornado and Damaging Winds in Minnesota, August 8, 2025EF0 · 13 events
- Excessive Heat and Heat in Iowa, August 8, 20259 events
- Hail and Damaging Winds in Minnesota, August 8 to 9, 20251 in hail · 9 events
- Heat in Arkansas, August 8 to 9, 20256 events
- Flooding and Heavy Rain in Georgia, August 8 to 9, 20255 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291489, 1291916, 1291919, 1291924, 1291926, 1292060, 1292067.